caret icon Back to all discussions

Nizoral cream left district mark on my skin

Hello,

Many years ago I was diagnosed with eczema by a dermatologist after biopsy. However I feel my skin problems never really fitted neatly into a single diagnosis. Every doctor seems to have a different opinion and visually and symptom wise I seem to crossover between numerous different skin conditions but never fit nearly into one.

When I saw a skin doctor they believed I had Seborrheic dermatitis on my face and suggested I try Nizoral anti fungal cream. I wasn’t convinced but in the meantime I was put on itraconazole for something completely different. It seemed my face flare ups and very severe inflammation was reduced although this may have been a coincidence. However it got me thinking maybe I should try the anti fungal cream after all. The severe flare ups haven’t been happening lately however my skin currently looks like mild sunburn permanently for past few months even though I have not been outside. My skin is normally very white so it kind of makes me look healthier than I actually am. My skin is also very dry but that is normal for me.

Anyway I thought I should start by patch testing the Nizoral Cream incase it burnt or inflamed my skin more, however after an hour I looked in the mirror and there is a subtle but distinct mark on my face exactly the shape and location where I applied the cream. This mark still remains there numerous days later and has not faded or changed at all. There is a distinct line marking the edge of where the patch of cream was but the skin doesn’t really look any redder then normal. Just a perfect ring mark matching exactly the shape and location of the cream.

Has anyone experienced similar or have any info, suggestions or potential reasons for the cream to cause this mark? I have obviously stopped using the cream and unfortunately I can’t get an appointment with my doctor for a long time but it would be nice to know what is going on regarding both the mark from the cream and the ongoing redness of my face.

Any help would be much appreciated - Thanks!

  1. 5 months later and the mark is still on my face from the nizoral cream. I don’t think it is going away! The mark ‘highlights’ the edges of where the cream was applied to my face. It isn’t red as such, just defines exactly the area where I applied it.


    I haven’t seen any dermatologists because I have been too unwell and it is very difficult for me to get to appointments at the best of time, not to mention we would need to drive a long way to get there. Also quite frankly I have very little confidence in dermatologists after previous experiences. It seems all they can offer is a vague diagnosis & one steroid cream after the next, which didn’t work.


    They don’t seem to be in the slightest bit interested in finding out the root causes or treating it. It also doesn’t seem like any promising research is being done either. It seems the same small studies keep linking gut microbiome, immune system and skin microbiome disruptions, but these never progress further. In fact dermatologists I have been to think any chronic gut problems were unlinked / coincidence which seems a pretty foolish claim to make.


    For me my gut plays a very obvious role in skin flare ups but this doesn’t help to narrow down the specific problem. My original trigger for all my skin problems was exposure to mold in a house I stayed in for 1 week. Ever since then I react to even the smallest amount of mold instantly. This includes both skin and non skin issues. But as time has gone on I react to more and more things. Instead of one trigger there are too many to count!


    Sorry for the rant! I’m just so over this permanent itch and burning from head to toe every single day for over a decade. I am extremely disciplined not to scratch but then I just reach tipping point and it is all undone! My skin burns and stings even with no products applied. The burning sensation & itch seems much less common than just itch for most eczema suffers. No idea if it provides any clues?


    I can’t go outside because I literally get sunburn in the shade within minutes and I can’t apply natural zinc cream anymore because removing it is too harsh for my skin. The chemical sun blockers instantly burn/sting my skin and they don’t seem to provide protection as I burn more where I apply it than where I don’t. I feel somewhat stuck and not being able to get out or do anything only makes the skin condition even worse.


    Sorry again for the rant. I hope something in my post will give clues to help work this out, or perhaps help someone else. Thanks.

    1. Ugh, that's really terrible to hear Nizoral cream left a mark... on your face of all places, too 🙁 Thank goodness you didn't use more of it. I hope anyone who has experience using this cream will comment. Thanks for coming here to share your experiences. Scarring, discoloration and skin marks are struggles that many people here can relate to. You're definitely not alone in this. -Sarah (AtopicDermatitis.net Team Member)

      1. Hi bc22 , really sorry to hear you are having problems with Nizoral cream. Doesn't sound very nice. I know it can be a bit of a drag when getting opinions that differ all the time from the professionals. Unfortunately, this is the only option we have in managing our eczema to a more manageable place. I would keep banging on doors, getting all the professional help you can. You might stumble on the answer you are looking for. Thanks for sharing and I wish you all the very best. Let us know what you find out. Pete (Atopic dermatitis.net - Site Moderator)

        or create an account to reply.